Alert archive / Florida / Areal Flood Warnings in 2011

Areal Flood Warning 5, NWS Mobile, AL

September 5, 2011Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood warning at Sep 5, 2011, 7:23 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 7:23 AM CDT (12:23 UTC)
Expired
Sep 5, 2011, 7:15 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2763 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
2.6
Supercell composite
17.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 5, 4:29 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 5, 4:29 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
429 AM CDT MON SEP 5 2011

...RISK OF TORNADOES TO CONTINUE TODAY...

...FLASH FLOODING POSSIBLE...

.SHORT TERM...(TODAY AND TONIGHT)THE REMNANTS OF LEE ARE EXPECTED TO
MEANDER EASTWARD A BIT THIS MORNING BEFORE HEADING NORTHEAST OVER SE
MS AND AL. GUIDANCE IS ADVERTISING STRONG WINDS ABOVE THE SURFACE
TODAY...ESPECIALLY CLOSER TO THE COAST....HIGH WIND WARNING OVER THE
COASTAL COUNTIES...WIND ADVISORY INLAND. STILL EXPECTING BANDS OF
RAIN WITH SOME THUNDERSTORMS MIXED IN TO CONTINUE TO STREAM
ONSHORE...BUT NOT ENOUGH TO WARRANT WIDESPREAD WORDING...SO HAVE
TRIED TO WORD A MORE PERIODIC FORMAT.

EXTRATROPICAL LEE IS EXPECTED TO MOVE OFF NORTHEAST TONIGHT...WITH
THE RAIN QUICKLY ON THE DECREASE AS A DRY SLOT WORKS ITS WAY OVER
THE EASTERN SECTIONS OF THE FA.

THE WET MICROBURST RISK IS HIGH ALONG THE COAST. /16

TUESDAY THROUGH WEDNESDAY NIGHT...BY 7 AM TUESDAY THE REMAINS OF LEE
SHOULD BE NORTH OF THE AREA...SOMEWHERE IN NORTHERN ALABAMA. WILL
LIKELY STILL BE SOME WRAP AROUND MOISTURE AND LIGHT SHOWERS
ASSOCIATED WITH THE UPPER TROUGH ALSO OVER THE AREA. SHOWERS MAY
LINGER INTO THE EARLY EVENING IN THE CAMDEN...GREENVILLE EVENING BUT
REMAINDER OF AREA SHOULD BE DONE WITH THE RAIN FOR A WHILE. HIGH
TEMPERATURES TUESDAY IN THE LOWER 80S...A RESULT OF CLOUDS AND LIGHT
RAIN IN THE AREA AND A COLD FRONT ASSOCIATED WITH THE LOW THAT WILL
BE EAST OF THE AREA TUESDAY. WENT ABOVE GUIDANCE A LITTLE ON TUESDAY
NIGHT SINCE WE SHOULD HAVE SOME MIXING IN THE BOUNDARY LAYER THAT
WILL HELP HOLD THE TEMPERATURES UP A BIT AS WELL AS THE MOIST SOILS.
WEDNESDAY A SUNNY DAY WITH HIGHS IN THE LOWER 80S AGAIN. /11

.LONG TERM...(THURSDAY THROUGH SUNDAY)WENT SLIGHTLY ABOVE GUIDANCE
FOR LOWS ON WEDNESDAY NIGHT BUT STILL IN THE LOWER 60S MAYBE A FEW
UPPER 50S TO THE NORTH. STARTING TO WARM THURSDAY INTO THE WEEKEND
BUT HIGHS MAINLY IN THE MIDDLE 80S. LOWS GENERALLY IN THE LOWER 60S.
DID PUT LOW POPS IN SATURDAY NIGHT AND SUNDAY...BASED MAINLY ON THE
GFS SHOWING A SURFACE LOW MOVING OVER THE NORTHERN GULF...SOUTHEAST
OF THE FORECAST AREA. EURO HAS A VERY WEAK LOW THAT AREA. /11

&&

.AVIATION...MVFR CIGS/VISBYS WITH TEMPO DIPS INTO IFR LEVELS WILL
CONTINUE THROUGH THE DAY...THEN EASE TONIGHT AS THE REMNANTS OF LEE
MOVE EAST TOWARDS THE AREA TODAY...THEN TAKE A NORTHEAST TURN. AM
EXPECTING STRONG LOW LEVEL WINDS TO CONTINUE TODAY...ESPECIALLY OVER
COASTAL ZONES AND OFFSHORE. THESE WILL EASE TONIGHT AS LEE MOVES OFF
AND WEAKENS.

/16

&&

.MARINE...AS THE REMNANTS OF LEE CONTINUE TO MEANDER EAST...THEN
NORTHEAST TODAY THROUGH TONIGHT...GUIDANCE IS ADVERTISING A
CONTINUING OF STRONG TO VERY STRONG ONSHORE FLOW...ENOUGH FOR GALES
BY GUST. HAVE CONTINUED GALE WARNING AS A RESULT TODAY. AM EXPECTING
WINDS TO SETTLE A BIT AS THE TRAILING FRONT MOVES SOUTHEAST OF THE
COASTAL WATERS TONIGHT AND LEE CONTINUES TO WEAKEN. SMALL CRAFT
LEVEL OFFSHORE FLOW WILL FOLLOW...LASTING INTO TUESDAY. OFFSHORE
FLOW IS EXPECTED TO LAST THROUGH THE REST OF THE WEEK INTO THE
WEEKEND. NIGHT TIME ISENTROPIC UPGLIDE RISE IN THE WINDS TUESDAY AND
WEDNESDAY NIGHTS ARE EXPECTED......THEN SETTLING AS THE GRADIENT
WEAKENS OVER THE COASTAL WATERS.

/16

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS MOVING RAPIDLY
NORTH ACROSS THE AREA TODAY. CURRENTLY BREEZY NEAR THE COAST...
BECOMING STRONGER AFTER SUNRISE WITH THE STRONGER WINDS AND
SPREADING NORTH THIS MORNING. WILL LIKELY NOT BE TILL WEDNESDAY
UNTIL WE SEE A SUNNY DRY DAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  66  81  62 /  80  40  20  05
PENSACOLA   83  69  83  67 /  80  60  20  05
DESTIN      84  73  83  67 /  80  60  20  05
EVERGREEN   83  66  79  61 /  80  60  40  05
WAYNESBORO  80  59  79  56 /  90  50  30  05
CAMDEN      82  63  78  59 /  90  70  50  20
CRESTVIEW   83  69  83  63 /  80  60  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

     HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTALWATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE
     BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 5, 7:08 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TEXT
NATIONAL WEATHER SERVICE MOBILE AL
708 AM CDT MON SEP 5 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
708 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AS THE REMAINS OF TROPICAL STORM LEE MOVES EAST...THEN NORTHEAST
TODAY THROUGH TONIGHT...ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS ARE POSSIBLE IN THE RAIN-BANDS.

ALSO...WITH THE APPROACH OF THE CENTER OF LEE FROM THE WEST...STRONG
SOUTHERLY WINDS...BOTH OVER THE COASTAL WATERS AND COASTAL COUNTIES
WILL CONTINUE TODAY. THESE WINDS WILL TAPER DOWN THE FARTHER INLAND
ONE GOES.

WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY OVER THE
COASTAL SECTIONS OF MOBILE...BALDWIN...ESCAMBIA...SANTA
ROSA...OKALOOSA AND AREAS AROUND MOBILE BAY...WHERE A HIGH WIND
WARNING HAS BEEN ISSUED. WINDS OF 15 TO 25 WITH GUSTS TO 35 MPH ARE
LIKELY OVER THE INLAND AREAS...WHERE A WIND ADVISORY HAS BEEN ISSUED.

OVER THE COASTAL WATERS....OFFSHORE WINDS OF 25 TO 35 KNOTS WITH
GUSTS TO OVER 40 KNOTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY. THE WINDS WILL EASE SOMEWHAT TONIGHT...BUT ARE NOT
EXPECTED TO FALL BELOW 20 KNOTS UNTIL JUST AFTER SUNRISE TUESDAY.
WINDS WILL AGAIN RISE ABOVE 20 KNOTS TUESDAY NIGHT AND WEDNESDAY
NIGHT. WINDS ARE NOT EXPECTED TO FALL BELOW HAZARDOUS LEVELS FOR
SMALL CRAFT UNTIL THURSDAY. UNTIL THEN...HAZARDOUS CONDITIONS FOR
SMALL CRAFT CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN STORM SPOTTERS IS REQUESTED IN SUPPORT OF
SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Sep 5, 3:56 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 AM CDT MON SEP 5 2011

MSZ067-075-076-078-079-051000-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS-
356 AM CDT MON SEP 5 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...EASTERN
STONE...PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 500 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF PETAL TO 16 MILES EAST OF WIGGINS...AND MOVING
NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         MCLAIN...             LEAKESVILLE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:16 PM CDTSpecial Marine WarningMOB59 min
Sep 4, 9:58 PM CDTHigh Wind WarningMOB21 hr
Sep 4, 9:58 PM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Sep 4, 10:24 PM CDTCoastal Flood AdvisoryMOB15 hr
Sep 4, 10:24 PM CDTRip Current StatementMOB21 hr
Sep 4, 10:24 PM CDTHigh Surf AdvisoryMOB21 hr
Sep 4, 10:26 PM CDTGale WarningMOB21 hr
Sep 5, 1:10 AM CDTSpecial Marine WarningMOB50 min
Sep 5, 1:44 AM CDTTornado WarningMOBChoctaw, Washington50 min
Sep 5, 2:18 AM CDTTornado WarningMOBWashington16 min
Sep 5, 2:24 AM CDTRiver Flood WarningMOBBaldwin15 hr
Sep 5, 3:08 AM CDTSpecial Marine WarningMOB112 min
Sep 5, 3:36 AM CDTTornado WarningMOBClarke, Mobile, Washington39 min
Sep 5, 3:56 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 4:38 AM CDTSmall Craft AdvisoryMOB29 hr
Sep 5, 4:55 AM CDTSpecial Marine WarningMOB65 min
Sep 5, 5:24 AM CDTTornado WarningMOBWashington51 min
Sep 5, 5:51 AM CDTSpecial Marine WarningMOB114 min
Sep 5, 6:15 AM CDTTornado WarningMOBChoctaw, Clarke, Washington19 min
Sep 5, 6:40 AM CDTSevere Thunderstorm WarningMOBMobile50 min
Sep 5, 6:44 AM CDTSpecial Marine WarningMOB91 min
Sep 5, 7:37 AM CDTSevere Thunderstorm WarningMOBMobile38 min
Sep 5, 7:42 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 7:52 AM CDTSpecial Marine WarningMOB83 min
Sep 5, 8:07 AM CDTSpecial Marine WarningMOB38 min
Sep 5, 8:10 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington50 min
Sep 5, 8:40 AM CDTSevere Thunderstorm WarningMOBCovington65 min
Sep 5, 8:45 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington45 min
Sep 5, 9:19 AM CDTSpecial Marine WarningMOB41 min
Sep 5, 9:41 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 9:56 AM CDTTornado WarningMOBEscambia34 min
Sep 5, 9:59 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 9:59 AM CDTTornado WarningMOBCovington61 min
Sep 5, 10:11 AM CDTTornado WarningMOBMonroe26 min
Sep 5, 10:23 AM CDTRiver Flood WarningMOBMobile14 hr
Sep 5, 10:35 AM CDTTornado WarningMOBEscambia40 min
Sep 5, 10:52 AM CDTTornado WarningMOBConecuh, Escambia, Monroe38 min
Sep 5, 10:58 AM CDTTornado WarningMOBCovington62 min
Sep 5, 11:24 AM CDTTornado WarningMOBMonroe, Wilcox36 min
Sep 5, 11:43 AM CDTSpecial Marine WarningMOB107 min
Sep 5, 12:31 PM CDTTornado WarningMOBCovington26 min
Sep 5, 12:54 PM CDTCoastal Flood WarningMOB6 hr
Sep 4, 9:12 PM CDTTornado WarningMOBEscambia, Santa Rosa63 min
Sep 4, 11:53 PM CDTTornado WarningMOBSanta Rosa67 min
Sep 5, 1:07 AM CDTTornado WarningMOBEscambia, Santa Rosa53 min
Sep 5, 5:11 AM CDTTornado WarningMOBOkaloosa64 min
Sep 5, 9:16 AM CDTTornado WarningMOBOkaloosa44 min
Sep 5, 10:39 AM CDTFlash Flood WarningMOBOkaloosa111 min
Sep 5, 1:14 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min
Sep 4, 7:05 PM CDTTornado WarningMOBPerry, Stone28 min
Sep 4, 8:15 PM CDTTornado WarningMOBPerry45 min
Sep 4, 8:28 PM CDTTornado WarningMOBWayne62 min
Sep 5, 4:40 AM CDTTornado WarningMOBGeorge, Greene50 min

Nearby

Areal Flood Warnings in Florida, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.